Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Dec 18, 2012, 4:42 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 19, 2012, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 4:42 AM CST (10:42 UTC)
- In effect from
- Dec 19, 2012, 11:00 AM CST
- Expired
- Dec 18, 2012, 12:48 PM CST
- In force
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3722 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS74 KAMA 181042 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 442 AM CST TUE DEC 18 2012 ...VERY STRONG WINDS EXPECTED WEDNESDAY AND WEDNESDAY EVENING... OKZ001>003-TXZ001>020-181845- /O.NEW.KAMA.HW.A.0004.121219T1700Z-121220T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 442 AM CST TUE DEC 18 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * EVENT...SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO 60 MPH POSSIBLE. THE SOUTHERN HALF OF THE TEXAS PANHANDLE WILL SEE POTENTIAL GUSTS TO 60 MPH THROUGH THE DAY WEDNESDAY AND THEN CONTINUED STRONG NORTHWEST WINDS GUSTING TO POSSIBLY 65 MPH WEDNESDAY EVENING. THE NORTHERN PANHANDLES WILL NOT SEE THEIR STRONGEST WINDS UNTIL AROUND SUNSET ON WEDNESDAY...WHEN NORTHWEST WINDS COULD GUST AS HIGH AS 65 MPH. * TIMING...STRONG WINDS WILL INCREASE IN THE SOUTHERN TEXAS PANHANDLE BY LATE MORNING WEDNESDAY...WITH ALL AREAS SEEING THE STRONG WINDS BY SUNSET WEDNESDAY. THE WINDS WILL BEGIN TO EASE UP BY AROUND MIDNIGHT WEDNESDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. THE WINDS WILL ALSO KICK UP SUBSTANTIAL DUST...LIKELY REDUCING VISIBILITIES TO 1 MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SIMPSON
1 follow-up statement
500 WWUS74 KAMA 181848 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1248 PM CST TUE DEC 18 2012 ...VERY STRONG WINDS EXPECTED WEDNESDAY AND WEDNESDAY EVENING... OKZ001>003-TXZ001>020-190300- /O.UPG.KAMA.HW.A.0004.121219T1700Z-121220T0600Z/ /O.NEW.KAMA.HW.W.0009.121219T1600Z-121220T0600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1248 PM CST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO 60 MPH POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. * TIMING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS MAINLY THE SOUTHERN TEXAS PANHANDLE BY LATE WEDNESDAY MORNING. HOWEVER...THE STRONGEST WINDS WILL BE NORTHERLY WINDS ARRIVING BEHIND A COLD FRONT WHICH WILL PUSH THROUGH THE PANHANDLES FROM EARLY AFTERNOON THROUGH EARLY EVENING. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL EXTREMELY DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES...INCLUDING TRUCKS. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. BLOWING DUST IS EXPECTED...REDUCING VISIBILITIES TO 1 MILE OR LESS AT TIMES. IN ADDITION...THERE IS A SMALL CHANCE OF SNOW OVER MAINLY THE OKLAHOMA AND FAR NORTHERN TEXAS PANHANDLE. THOUGH SNOW TOTALS WILL BE BELOW ONE HALF INCH...IF ANY SNOW FALLS...WINDS WILL CONTRIBUTE TO AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JOHNSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 11:34 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 17, 11:34 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1134 PM CST MON DEC 17 2012 .AVIATION... 06Z TAFS...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HOURS...WITH INCREASING HIGH CLOUDS TUESDAY AFTERNOON. WEST/SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT AT ALL TERMINALS. A WEAK FRONT WILL SLIP SOUTH THROUGH KGUY AND KDHT TUESDAY MORNING. LIGHT WINDS WILL VEER TO THE NORTHEAST BEHIND THE FRONT...BEFORE EVENTUALLY COMING AROUND TO THE SOUTHEAST IN THE AFTERNOON AS SURFACE LOW PRESSURE DEEPENS OVER NORTHEAST NM/SOUTHEAST CO. WINDS WILL VEER TO THE NORTHWEST AT KAMA TUESDAY MORNING AS THE FRONT NEARS...BUT THEN BACK TO THE SOUTHWEST IN THE AFTERNOON. WIND SPEEDS EXPECTED TO REMAIN LESS THAN 15 KTS THROUGH THE TAF PERIOD. KB && .PREV DISCUSSION... /ISSUED 253 PM CST MON DEC 17 2012/ DISCUSSION... ANOTHER WEAK COLD FRONT WILL GET PUSHED INTO THE NORTHEAST HALF OF THE CWA TUESDAY MORNING. BUT BELIEVE THAT THE AIRMASS WILL MODIFY QUICKLY AS ANOTHER LEE-SIDE TROUGH DEVELOPS UNDER THE SEMI-ZONAL FLOW ALOFT. NEXT UPPER LEVEL OPEN TROUGH MOVES EAST FROM THE GREAT BASIN LATE TUESDAY NIGHT AND INTO THE HIGH PLAINS BY EARLY EVENING WEDNESDAY. THE PANHANDLES WILL BE ON THE SOUTH SIDE OF THIS TROUGH...SO A WINDY DAY IS IN STORE FOR THE AREA. WINDS WILL PROBABLY IN THE 30 TO 40 MILE AN HOUR RANGE WITH GUSTS TO AROUND 50 MILES AN HOUR. THE WINDS WILL THEN SLOWLY DECREASE WEDNESDAY NIGHT AS THE SYSTEM MOVES AWAY. SOME RAIN AND SNOW SHOWERS WILL STILL BE POSSIBLE BEHIND THE COLD FRONT MAINLY WEDNESDAY AFTERNOON AND EVENING. AT THIS POINT IT LOOKS LIKE ANY PRECIPITATION WILL BE LIGHT AS THE LIFT FROM THIS SYSTEM WILL BE VERY WEAK IN THE SATURATED LAYER. AN UPPER LEVEL RIDGE WILL TRAVERSE THE PLAINS THROUGH THE REST OF THE WEEK. TEMPERATURES WILL RETURN TO NORMAL OR JUST ABOVE NORMAL DURING THIS TIME. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY AND ACROSS THE SOUTHEAST TEXAS PANHANDLE ON WEDNESDAY. THE WINDS WILL BE MARGINAL ON TUESDAY...BUT THE WINDS WILL BE MUCH STRONGER ON WEDNESDAY. HOWEVER...THE RELATIVE HUMIDITY WILL GENERALLY BE HIGHER ON WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN ON FRIDAY AS WINDS INCREASE AGAIN. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Dec 18, 4:16 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 416 AM CST TUE DEC 18 2012 OKZ001>003-TXZ001>020-182230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 416 AM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTRY MIX OF RAIN AND SNOW WILL LIKELY CHANGE TO ALL SNOW BEFORE ENDING ACROSS THE NORTHERN PANHANDLES ON WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS MINOR ACCUMULATIONS UP TO AN INCH WILL BE POSSIBLE. VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT THE PANHANDLES ON WEDNESDAY AND WEDNESDAY NIGHT...CREATING BLOWING DUST. ANY SNOW THAT FALLS IN THE NORTHERN PANHANDLES WILL ALSO BE BLOWN AROUND BY THE STRONG WINDS. A HIGH WIND WATCH IS IN EFFECT FOR THE AREA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THE SOUTHEAST TEXAS PANHANDLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS WEDNESDAY. SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:48 PM CST | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 35 hr |
Nearby
High Wind Watches in Texas, 2012High Wind Watches in Oklahoma, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.